Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jan 24, 2024, 1:37 PM CST for Aransas County, Refugio County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2024, 1:37 PM CST (19:37 UTC)
- Expired
- Jan 24, 2024, 3:00 PM CST
- In force
- 83 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 75 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 14.7
The text
As transmitted.
452
WGUS54 KCRP 241937
FFWCRP
TXC007-391-242100-
/O.NEW.KCRP.FF.W.0002.240124T1937Z-240124T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
137 PM CST Wed Jan 24 2024
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Northeastern Aransas County in south central Texas...
Eastern Refugio County in south central Texas...
* Until 300 PM CST.
* At 137 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts up to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lamar, Aransas National Wildlife Refuge, Holiday Beach, Tivoli and
Austwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2816 9712 2848 9689 2838 9675 2810 9695
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
EMF1 follow-up statement
806
WGUS74 KCRP 242021
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
221 PM CST Wed Jan 24 2024
TXC007-391-242100-
/O.CON.KCRP.FF.W.0002.000000T0000Z-240124T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aransas TX-Refugio TX-
221 PM CST Wed Jan 24 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON FOR NORTHEASTERN ARANSAS AND EASTERN REFUGIO COUNTIES...
At 221 PM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour.
Additional rainfall amounts up to 1 inch are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lamar, Aransas National Wildlife Refuge, Holiday Beach, Tivoli and
Austwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2816 9712 2848 9689 2838 9675 2810 9695
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 12:02 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 24, 12:02 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1202 PM CST Wed Jan 24 2024
...New UPDATE...
.UPDATE...
Issued at 1156 AM CST Wed Jan 24 2024
Given the expected additional convection through the afternoon and
another round late evening into the overnight hours, have extended
the Flash Flood Watch through the night until 12Z Thu morning.
Also, expanded the watch farther west to include Live Oak, Duval
and Jim Wells counties due to previous rainfall over the last
several days leading to saturated soils.
&&
.SHORT TERM...
(Today through Thursday)
Issued at 248 AM CST Wed Jan 24 2024
Ongoing showers and thunderstorms will likely continue along and
just south of a quasi-stationary front that extends from
northeast Mexico, through South Texas, and then further northeast.
As the boundary slowly lifts to the northeast, expect
thunderstorms will move northeast with it. This won't get us out
of the woods for strong to severe convection and locally heavy
rainfall. As the upper trough that has been responsible for the
gloomy weather we've been having begins to slide to the east this
afternoon and evening, more showers and thunderstorms will develop
over Mexico and move into the area. Relatively steep lapse rates
that and deep-layer shear could lead to strong to severe
thunderstorm development with large hail as the main threat
followed by strong wind gusts.
The upper trough will continue to move off to the northeast
through Thursday which will serve to diminish rain chances over
the area, leaving only isolated showers and thunderstorms along
the coast and scattered showers and thunderstorms over the waters
through Thursday afternoon.
While tidal levels continue to decrease (per P-ETSS), onshore
flow, swell periods of 8-9 seconds, and wave heights of 3-4 feet
could lead to water reaching up to the beach roads. Minor coastal
flooding is possible during times of high tide. With low
confidence, will leave the possibility of a Coastal Flood Advisory
to the next forecaster. A High Risk of Rip Currents is in effect
across Gulf-facing waters today.
Patchy fog has developed overnight, with visibility over some
of South Texas ranging from 1/2 SM to 3 SM. Currently have a
Special Weather Statement out until 8 AM but could see a Dense Fog
Advisory being needed closer to sunrise if the fog further
develops.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 248 AM CST Wed Jan 24 2024
Key Messages:
- Above normal temperatures through the end of the week with near
normal temperatures over the weekend in the wake of a cool front.
- Fog is possible over much of South Texas Thu/Fri nights
Synopsis: A deepening trough draped across the Great Basin Thursday
night will spin up a low and kick it out southeast near the TX/OK
border before lifting northeast across the Plains. This will send a
cold front our way with FROPA expected Friday night/Saturday
morning. Conditions will be dry and settled across South Texas as a
northwest flow sets up behind this system. After this the models go
off the rails in agreement on the pattern. The Euro wants to keep a
trough whereas the GFS Carry's a ridge from the western CONUS
eastward towards the middle of next week. As the patterns progress
and despite having low confidence either scenario is not very
conducive for storms and lacks the uplift required so have opted to
stick with silent PoP's through all but the very beginning of the
period.
Hazards: Ahead of this weekends' front, conditions will be conducive
for radiational fog to form over land and for marine fog to form
over the waters. There's a slight chance (around 20%) for
visibilities to drop below 1 mile.
&&
.AVIATION...
(18Z TAFS)
Issued at 1141 AM CST Wed Jan 24 2024
A mix of MVFR and IFR conditions will persist today, becoming
IFR/LIFR this evening and overnight. Showers and thunderstorms are
currently developing across the Coastal Bend and Victoria
Crossroads. The convection is expected to wane by late
afternoon/early evening before another round of convection moves
eastward across S TX late evening into the overnight hours.
Conditions are expected to improve from west to east by late
Thursday morning.
&&
.MARINE...
Issued at 248 AM CST Wed Jan 24 2024
A Marine Dense Fog Advisory is in effect through noon today with
visibility of 1 nm or less possible. Numerous showers and
thunderstorms, a few strong to severe, are expected today. A
Marginal Risk of Severe Weather is in effect today. Large hail,
strong winds, and even a brief waterspout will be possible.
Northeast to easterly weak flow veers offshore and increases to
weak to moderate early Saturday and persisting through early next
week. Then flow gradually turns back onshore and becomes weak
Monday. Isolated to scattered showers and thunderstorms are
expected Thursday night through Friday with the development of
patchy to areas of sea fog possible over the Gulf Waters and Bays
Thursday night and Friday night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 73 57 71 55 / 60 40 10 20
Victoria 68 55 71 52 / 90 40 20 20
Laredo 71 56 74 56 / 30 30 0 0
Alice 72 56 72 54 / 40 40 10 10
Rockport 67 54 67 53 / 70 50 20 20
Cotulla 68 53 73 53 / 60 30 0 0
Kingsville 73 57 72 54 / 50 40 10 20
Navy Corpus 69 57 66 57 / 60 50 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through late tonight for TXZ231>234-240>247-342>347-
442-443-447.
High Rip Current Risk until 6 PM CST this evening for TXZ345-442-
443-447.
GM...Dense Fog Advisory until 3 PM CST this afternoon for GMZ231-232-
236-237-250-255.
&&
SHORT TERM...TE/81
LONG TERM....BF
AVIATION...TEIn the hours before
Local storm report, Jan 24, 12:42 PM CST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1242 PM CST Wed Jan 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM Flash Flood 5 SW Victoria 28.78N 97.05W
01/24/2024 Victoria TX Dept of Highways
Water over the frontage road reported from
TX DOT.
&&
NPLocal storm report, Jan 24, 12:48 PM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1248 PM CST Wed Jan 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM Flash Flood 3 ESE Mission Valley 28.83N 97.11W
01/24/2024 Victoria TX Dept of Highways
Water over roadway reported from TX DOT.
&&
NPLocal storm report, Jan 24, 12:53 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
1253 PM CST Wed Jan 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Flash Flood 5 WNW Mission Valley 28.88N 97.24W
01/24/2024 Victoria TX Dept of Highways
Water over roadway reported from TX DOT.
&&
NPThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:04 PM CST | Special Weather Statement | CRP | Bee | 41 min |
| Jan 24, 7:02 AM CST | Dense Fog Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| Jan 24, 8:54 AM CST | River Flood Warning | CRP | Victoria | 5 days |
| Jan 24, 11:50 AM CST | Special Marine Warning | CRP | 55 min | |
| Jan 24, 12:12 PM CST | Flash Flood Warning | CRP | Aransas, Nueces, San Patricio | 2 hr |
| Jan 24, 12:44 PM CST | Areal Flood Advisory | CRP | Victoria | 3 hr |
| Jan 24, 12:49 PM CST | Special Marine Warning | CRP | 26 min | |
| Jan 24, 2:17 PM CST | Special Weather Statement | CRP | Calhoun | 28 min |
| Jan 24, 2:25 PM CST | Marine Dense Fog Advisory | CRP | 13 hr | |
| Jan 24, 2:25 PM CST | Small Craft Advisory | CRP | 19 hr | |
| Jan 24, 2:27 PM CST | Special Weather Statement | CRP | Refugio | 33 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.